When is a polygonal pyramid number again polygonal?

Masanobu Kaneko, Katsuichi Tachibana

Research output: Contribution to journalArticlepeer-review

5 Citations (Scopus)


We consider a Diophantine equation arising from a generalization of the classical Lucas problem of the square pyramid: when is the sum of the first m-gonal numbers n-gonal? We use the theory of elliptic surfaces to deduce several families of parametric solutions of the problem.

Original languageEnglish
Pages (from-to)149-165
Number of pages17
JournalRocky Mountain Journal of Mathematics
Issue number1
Publication statusPublished - 2002

All Science Journal Classification (ASJC) codes

  • Mathematics(all)


Dive into the research topics of 'When is a polygonal pyramid number again polygonal?'. Together they form a unique fingerprint.

Cite this